Results 1 to 3 of 3

Thread: Amitriptyline (low dose) and heart symptoms

  1. #1
    Join Date
    Apr 2009
    Posts
    133

    Amitriptyline (low dose) and heart symptoms

    Hi all

    I've managed to stay off NMP for a long time as my general anxiety has been much improved. But here I am back again with a new problem that I'm hoping someone can help me with.

    I was prescribed only 10mg of Ami, to help with chronic cough (I've had weird throat clearing/cough for the last 2 years, been treated for reflux, allergies, you name it- no response and no obvious cause). I was really worried about taking it but my Dr reassured me that such a small dose was unlikely to give me any side effects.

    I took 10mg a day for only 5 weeks. It helped about 60-70% with the cough which I was really happy with. However- into the 3rd week I noticed that often my heart was pounding while I was sitting relaxing or even in bed. I checked my previous few days resting heart rate (from my Fitbit data) and found that my resting rate had crept up steadily from 61 to 73 since I started the Ami. It's been around 73 ever since (been 60-65 for the last 2 years at least). I realise that 70s is not massively high, but I was feeling unwell in that state and hated the pounding heart while at rest, it felt very weird.
    I persevered for a couple of weeks before deciding the stress of the heartrate symptoms was scaring me enough to make me want to stop, even if just to confirm that it was indeed the Ami that was causing it- I know it can affect heartbeat.

    I stopped a week ago. I took 5mg for 3 days then stopped all together. My heart rate hasn't come down. Sometimes it's in the 80s/90s when I'm just sitting watching tv. I'm having weird nightmares in the mornings before I wake up. In others experiences, can this really be withdrawal from just 10mg for 5 weeks? If so how long is it likely to take to get out of my system?

    I have spoken to my local pharmacist who wasn't concerned but didn't have any knowledge on how long it can take to come off, and I can't get a Drs appointment for 3 weeks.

    thanks for any opinions anyone can offer!

  2. #2
    Join Date
    Sep 2010
    Posts
    3,136

    Re: Amitriptyline (low dose) and heart symptoms

    I am taking amitriptyline for back pain and other pains I have. Started with 10mg, now 20mg.. My heart rate is about same as yours, and as been even if not on meds. This maybe a late reply, so I hope you have seen your GP by now.
    __________________
    Magic

  3. #3
    Join Date
    Apr 2009
    Posts
    133

    Re: Amitriptyline (low dose) and heart symptoms

    Hi Magic, thank you, sorry for delay i'd assumed no one was ever going to reply!! About a month after quitting the ami, my heart rate returned to normal and all the othe weird side effects stopped. Unfortuntely I'm still stuck with the cough but I don't want to take this medication, the pounding heart while in bed scared me more than the cough!

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Amitriptyline dose increases and side effects
    By Leonore in forum Amitriptyline
    Replies: 7
    Last Post: 16-11-16, 10:02
  2. Amitriptyline and increase in heart rate
    By jaded jean in forum Amitriptyline
    Replies: 6
    Last Post: 27-12-11, 23:36
  3. amitriptyline make heart race
    By ciccone-hassell in forum Amitriptyline
    Replies: 0
    Last Post: 10-06-11, 23:04
  4. Coming off a low dose of Amitriptyline?
    By Earthworm in forum Amitriptyline
    Replies: 6
    Last Post: 08-04-10, 12:35
  5. Replies: 5
    Last Post: 03-10-09, 23:21

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •